Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 89, NWS Lake Charles, LA

August 12, 2015Cameron Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 12, 2015, 5:07 PM CDT for Cameron Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2015, 5:07 PM CDT (22:07 UTC)
Expired
Aug 12, 2015, 6:00 PM CDT
In force
53 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

County Cameron Parish, LA

The radar

The Lake Charles radar (KLCH), 32 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.1 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2015-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2015-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
206 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

530 
WUUS54 KLCH 122207
SVRLCH
LAC023-122300-
/O.NEW.KLCH.SV.W.0089.150812T2207Z-150812T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
507 PM CDT WED AUG 12 2015

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CAMERON PARISH IN SOUTHWESTERN LOUISIANA...

* UNTIL 600 PM CDT

* AT 507 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
  HACKBERRY TO NEAR GIBBSTOWN TO 7 MILES NORTH OF GRAND CHENIER TO 6
  MILES SOUTHEAST OF LACASSINE NATIONAL WILDLIFE REFUGE...AND MOVING
  SOUTH AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CAMERON...LACASSINE NATIONAL WILDLIFE REFUGE...GRAND CHENIER...
  GRAND LAKE...HOLLY BEACH...GIBBSTOWN...HACKETTS CORNER...HEBERTS
  MARINA...LOWRY...CREOLE...SWEET LAKE AND RUTHERFORD BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 2977 9319 2976 9334 2980 9335 2976 9335
      2977 9352 2980 9358 3005 9333 2985 9335
      2988 9339 2987 9343 2985 9343 2982 9339
      2981 9335 2984 9332 2986 9324 3005 9329
      3004 9275 2964 9281
TIME...MOT...LOC 2207Z 013DEG 18KT 3001 9336 2990 9316 2987 9299 2993
9285

$$

LANDRENEAU
1 follow-up statement
038 
WWUS54 KLCH 122238
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
538 PM CDT WED AUG 12 2015

LAC023-122300-
/O.CON.KLCH.SV.W.0089.000000T0000Z-150812T2300Z/
CAMERON LA-
538 PM CDT WED AUG 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL CAMERON PARISH...

AT 537 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
HACKBERRY TO 6 MILES EAST OF CAMERON TO NEAR CREOLE TO NEAR GRAND
CHENIER...MOVING SOUTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
CAMERON...GRAND CHENIER...CREOLE...HOLLY BEACH AND RUTHERFORD BEACH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 2976 9334 2980 9335 2976 9335 2977 9352
      2980 9358 3002 9336 3000 9333 2985 9335
      2988 9339 2987 9343 2985 9343 2982 9339
      2981 9335 2984 9332 2986 9324 2996 9327
      2983 9288 2964 9281 2977 9319
TIME...MOT...LOC 2237Z 019DEG 17KT 2990 9347 2977 9320 2975 9306 2979
9289

$$

LANDRENEAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:59 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Aug 12, 2:59 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
ISSUED BY NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
259 PM CDT WED AUG 12 2015

.DISCUSSION...

ISO SHWRS/TSTMS DEVELOPING EARLY THIS AFTERNOON FROM DRI TO
JENNINGS TO NEAR LFT. EXPECT SCT ACTIVITY GENERALLY ALONG AND
SOUTHWEST OF THIS LINE INTO THE EARLY EVE HOURS. HARD TO FIND A
DISTINCT SFC BOUNDARY FOR A FOCUS...BUT THERE ARE LOWER PRECIP
WATER VALUES ACROSS E/NE AREAS WHEN COMPARED TO COASTAL AREAS OR
EVEN ACROSS SE TX. COULD SEE A FEW STRONG STORMS WITH GUSTY WINDS
AS WELL. HEAT INDICES ARE AROUND 108 THIS AFTERNOON ACROSS THE
ADVISORY AREA (BPT ARA).

DID NOT MAKE ANY SIGNIFICANT CHGS TO THE ONGOING FCST. THIS
APPEARS TO BE THE LAST DAY WHERE A HEAT ADVISORY WILL BE
NEEDED. STILL EXPECT A SLIGHT CHC OF SHWRS/TSTMS THU
AFT ACROSS THE SW HALF OF THE AREA WHERE DEEPER MOISTURE WILL
RESIDE. WILL SEE AN INCREASE IN THE RAIN CHC ON SAT ACROSS S CEN
LA AS DEEPER MOISTURE AND A MID/UPPER LOW APPROACHES FROM THE
EAST. BY SUN AND MON EXPECT CHC POPS AREAWIDE WITH HEATING AS THE
MID/UPPER LOW IS OVERHEAD. THE MID/UPPER LOW EVOLVES INTO A
WEAKNESS ALOFT OR SHEAR AXIS NEXT WEEK WITH CHC POPS CONTINUING
AND TEMPS NEAR NORMAL. 33

&&

.MARINE...
WINDS WILL BE WEAK AND SOMEWHAT VARIABLE WITH A WEAK PRESSURE
GRADIENT IN PLACE THROUGH FRIDAY. OVER THE WEEKEND...E/SE WINDS
WILL BECOME ESTABLISHED AND SHOULD BE AROUND 10 KTS. 33

.PRELIMINARY POINT TEMPS/POPS...
AEX  72  95  70  96 /  10  10   0  10
LCH  76  95  75  95 /  20  20  10  10
LFT  76  96  77  96 /  20  10  10  10
BPT  77  95  75  97 /  30  20  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR LAZ041>045-052>055-
     073-074.

TX...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR TXZ180-201-215-216-
     259>262.

     AIR QUALITY ALERT FROM 7 AM TO 6 PM CDT THURSDAY FOR TXZ201-215-
     216.

GM...NONE.
&&

PUBLIC/MARINE...33
Hazardous weather outlook, Aug 12, 5:46 AM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
546 AM CDT WED AUG 12 2015

LAZ027>033-131100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
546 AM CDT WED AUG 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTHWEST LOUISIANA AND WEST CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 100 TO 105
DEGREES. EXERCISE SENSIBLE HEAT PRECAUTIONS IF WORKING OUTDOORS.

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EARLY EVENING. NO SEVERE THUNDERSTORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED.

LAZ041>045-052>055-073-074-TXZ180-201-215-216-259>262-131100-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
546 AM CDT WED AUG 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
LOUISIANA...SOUTHWEST LOUISIANA...EAST CENTRAL TEXAS AND
SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON AND EARLY EVENING.
HEAT INDEX VALUES ARE FORECAST TO PEAK IN THE 109 TO 111 RANGE.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND EVENING. NO SEVERE THUNDERSTORMS ARE EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-131100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
546 AM CDT WED AUG 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY
AND TONIGHT. NO SEVERE THUNDERSTORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED.

13

In the hours before

Special weather statement, Aug 12, 4:25 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
425 PM CDT WED AUG 12 2015

LAZ027-028-032-122230-
EVANGELINE-RAPIDES-VERNON-
425 PM CDT WED AUG 12 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN VERNON...
RAPIDES AND NORTHERN EVANGELINE PARISHES...

AT 425 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ALEXANDRIA INTERNATIONAL AIRPORT TO 6 MILES
SOUTHWEST OF BOYCE...AND MOVING SOUTH AT 15 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...PINEVILLE...BOYCE...LENA...HINESTON...ALEXANDRIA
INTERNATIONAL AIRPORT...BALL...LECOMPTE...KOLIN...LACAMP...LIBUSE...
FLATWOODS...PARADISE...CLIFTON...TIOGA...OTIS...SIEPER...ELMER...
GARDNER AND KINGSVILLE.

LAT...LON 3149 9270 3150 9268 3145 9271 3145 9268
      3140 9269 3140 9267 3139 9266 3145 9234
      3097 9229 3107 9305 3135 9297 3135 9295
      3137 9295 3137 9292 3139 9291 3139 9289
      3142 9287 3142 9285 3143 9284 3152 9272
TIME...MOT...LOC 2125Z 005DEG 13KT 3128 9252 3135 9276

LANDRENEAU
Special weather statement, Aug 12, 4:44 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
444 PM CDT WED AUG 12 2015

LAZ042-074-122215-
JEFFERSON DAVIS LA-EAST CAMERON LA-
444 PM CDT WED AUG 12 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMERON AND SOUTHERN
JEFFERSON DAVIS PARISHES UNTIL 515 PM CDT...

AT 444 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HACKETTS CORNER TO
NEAR LOWRY...AND MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LACASSINE NATIONAL WILDLIFE REFUGE...CREOLE...GIBBSTOWN...HACKETTS
CORNER AND RUTHERFORD BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2977 9313 2978 9264 3004 9287 3001 9312
TIME...MOT...LOC 2144Z 328DEG 13KT 2997 9308 3001 9283

24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 3:53 AM CDTHeat AdvisoryLCHCameron, Lafayette, Saint Martin14 hr
Aug 12, 4:09 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron36 min
Aug 12, 4:25 PM CDTSpecial Weather StatementLCHRapides65 min
Aug 12, 4:30 PM CDTSpecial Marine WarningLCH90 min
Aug 12, 4:41 PM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron34 min
Aug 12, 4:44 PM CDTSpecial Weather StatementLCHCameron31 min
Aug 12, 5:15 PM CDTSpecial Marine WarningLCH2 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.